Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting more depressed
Dec 3, 2003

I've been getting extremely depressed lately. I've been HIV+ for 6 years now and on treatment for the last five. There have been days that I've just wanted to take all my medication at once and sit back and wait to die.

I'm also unemployed, which doesn't help any because I'm basically a recluse now. I quit my job after nine months of commuting at least three hours a day because I could not handle the time it took to commute. I would sleep at my desk sometimes and try to catch some sleep during breaks and lunch. But I was still getting about 3-5 hours of sleep.

My partner & I moved from one area of the state to the other so he could have his dream job. The area of the country we live in has a huge military influence, three military bases within 20 minutes drive of each other. I've been to a few interviews where I've told them we moved so my partner would be closer to his job and I would search for something in the area. I get the vacant stare like you would give someone with three heads.

My CD4 has slipped a little from mid-900s to mid-500s. I don't think that is much to worry about because my viral load is still undetectable.

I'm just feeling so low that there doesn't seem to be the need to improve.

Response from Mr. Shernoff

There are obviously so many unresolved issues and strong feelings going on that are adding to the stress you feel. I urge you to find a good therapist who is gay friendly and HIV sophisticated in order for you to have a professional with whom you can talk about all of these things.

The level of hopelessness and despair that you are expressing would certainly benefit from professional help.

Michael Shernoff, MSW



Previous
Need Direction
Next
Complication due to regimen?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement